Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: those nasty hallucinations

Posted by ginny on July 21, 1999, at 20:49:45

In reply to Re: those nasty hallucinations, posted by saintjames on July 18, 1999, at 0:23:39

> > Yes, we have a whole battery of professionals on the case. We live near a major metropolitan area, and are able to hire some very good people. Interestingly enough, when I did inform the school district and the local human services people (already involved with him) they did nothing. I had to go to court to get him more help. Today he is leaving the hospital and bound for a residential treatment center.

He is 12, and incapable of carrying out a real plan. However, I am fully aware that command hallucinations cannot be left untreated. It's amazing how many professionals don't do enough for a kid experiencing this kind of hell. We have done sixteen med trials.

DX is organic brain sydrome, psychosis NOS, Mood disorder NOS. GAF of 35.
Secondary to a genetic medical syndrome.

He is a child that really wants to be better and have a life and friends. His brain plays nasty tricks on him, however. (He still believes in Santa).

Anyway, back to the original question. If you can't do traditional neuroleptics because of tardive dyskenisia, and Zyprexa and Risperdal haven't done enough, where do you go? Clozaril, or wait for Ziprasidone? Would changing the mood stabilizing agent do anything?

Or, for the voice hearers among us, how do you teach someone to cope with all of this?

Thanks for your thoughts!


p.s. PL don't be scared. I am a reallllllly informed Mom, and ALWAYS access services when I need's just too bad ( a crime really) that families are put through so much to get help, and that children must get worse and worse before they qualify for services. I wish everyone that didn't do anything to help this situation had to live our private hell for a while.
> James here....
> These kind of thoughts (harming oneself or others) is common in disorders of thought and not acted on often if people get help. To me it seems as this kid is on 3 meds someone is trying. I think docs can break privacy if patient or others are in danger, so it is a judgement call. I too, hope the doc is informed but I would guess the answer is yes. It might help if we know exactly what this child is diagnosed with.
> james




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ginny thread:8807